Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 5, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 24, 2008, 12:39 AM EDT for Columbia County, New York; Berkshire County, Massachusetts. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2008, 12:39 AM EDT (04:39 UTC)
- Expired
- Jun 24, 2008, 2:48 AM EDT
- In force
- 2 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkshire County, MA, Columbia County, NY
The radar
The Albany radar (KENX), 82 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 240443
FFWALY
MAC003-NYC021-241045-
/O.NEW.KALY.FF.W.0005.080624T0439Z-080624T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1239 AM EDT TUE JUN 24 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF CHATHAM...
CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 645 AM EDT
* AT 1234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING FROM
A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LENOX...
LEE...BECKET AND AUSTERLITZ
OVER TWO INCHES OF RAIN WERE INDICATED OVER PARTS OF THE CLAVERACK
CREEK...WITH UP TO AN INCH TO THE EAST NEAR AUSTERLITZ AND WEST
STOCKBRIDGE. ANOTHER ONE TO THREE INCHES OF RAIN IS POSSIBLE OVER
EAST CENTRAL COLUMBIA COUNTY AND CENTRAL BERKSHIRE COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4238 7300 4237 7306 4233 7305 4231 7303
4231 7300 4231 7299 4227 7299 4220 7301
4221 7372 4235 7371 4247 7298
TIME...MOT...LOC 0439Z 180DEG 0KT 4229 7364
$$
JPV/GJM1 follow-up statement
000
WGUS71 KALY 240648
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
247 AM EDT TUE JUN 24 2008
MAC003-NYC021-240657-
/O.CAN.KALY.FF.W.0005.000000T0000Z-080624T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA NY-BERKSHIRE MA-
247 AM EDT TUE JUN 24 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL BERKSHIRE
AND CENTRAL COLUMBIA COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA...AND THE FLASH FLOOD
WARNING IS NO LONGER REQUIRED.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4238 7300 4237 7306 4233 7305 4231 7303
4231 7300 4231 7299 4227 7299 4220 7301
4221 7372 4235 7371 4247 7298
TIME...MOT...LOC 0647Z 180DEG 0KT 4229 7364
$$
GJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 7:30 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 23, 7:30 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 730 PM EDT MON JUN 23 2008 .SYNOPSIS... A COLD FRONT WILL SLOWLY MOVE EAST THROUGH THE REGION TONIGHT...PRECEDED AND ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. THE FRONT WILL MOVE EAST OF THE REGION TUESDAY...BUT AN UPPER LEVEL TROUGH PASSING THROUGH WILL BRING ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS. A RIDGE OF HIGH PRESSURE WILL BUILD EAST FOR TUESDAY NIGHT INTO WEDNESDAY...ACCOMPANIED BY FAIR WEATHER...ALONG WITH WARM AND LESS HUMID CONDITIONS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 330 PM EDT...A BAND OF SHOWERS/TSTMS CONTINUES TO SLOWLY MOVE ESE ACROSS NW CT AND SE DUTCHESS CO NY...ACCOMPANIED BY LOCALLY VERY HEAVY RAINFALL. ANOTHER BROKEN LINE OF SHOWERS/TSTMS EXTENDS FROM SW VT INTO THE CENTRAL TACONICS...AND IS ALSO HEADING SLOWLY E. ISOLATED SHOWERS HAVE DEVELOPED ACROSS PORTIONS OF THE WESTERN MOHAWK VALLEY AND INTO THE ADIRONDACKS. THE FIRST TWO BANDS OF SHOWERS/TSTMS APPEAR TO BE WITHIN AREA OF ENHANCED LOW LEVEL MOISTURE CONVERGENCE...ALONG WITH POOLING DEWPOINTS. JUST TO THE W OF THE SECOND BAND...DEWPOINTS HAVE GRADUALLY BEEN LOWERING...INTO THE MID/UPPER 50S ACROSS THE WESTERN MOHAWK VALLEY INTO CENTRAL NYS. OVER THE NEXT FEW HOURS...BEST CHC FOR ADDITIONAL SHOWERS/TSTMS WILL BE MAINLY E OF THE HUDSON RIVER...INTO SOUTHERN VT AND THE BERKS...WHERE DEWPOINTS REMAIN AOA 60...AND SOME BREAKS IN THE CLOUDS HAVE ALLOWED FOR SOME HEATING. FURTHER W...AREA OF MID LEVEL SUBSIDENCE...AND LOW LEVEL DIVERGENCE APPEAR TO BE SUPPRESSING ANY SIGNIFICANT CONVECTION. IT APPEARS THAT MUCH OF THE REGION W OF THE HUDSON RIVER WILL ONLY RECEIVE ISOLATED SHOWERS THROUGH ABOUT SUNSET...UNTIL COMBINATION OF MID LEVEL COOLING...AND UPPER LEVEL DYNAMICS ASSOCIATED WITH APPROACHING UPPER LEVEL JET MAX FROM THE SW SHOULD ALLOW FOR CONVECTION TO FIRE FOR MANY AREAS...WITH GREATEST EMPHASIS FROM THE IMMEDIATE CAPITAL REGION S/E. THIS REGION WILL LIE WITHIN BEST UPPER LEVEL DIVERGENCE ASSOCIATED WITH AFOREMENTIONED JET MAX /LEFT EXIT REGION/ IN COMBINATION WITH HIGHER LOW LEVEL MOISTURE CONTENT/THETA E REGION. SOME OF THESE STORMS COULD ALSO CONTAIN STRONG WIND GUSTS AND HAIL. THESE SHOWERS/TSTMS SHOULD LAST UNTIL AROUND MIDNIGHT...BEFORE DIMINISHING FROM W TO E. OTHERWISE...EXPECT AREAS OF FOG TO DEVELOP AFTER MIDNIGHT...PARTICULARLY WHERE ANTECEDENT RAINFALL OCCURS. MIN TEMPS SHOULD FALL A FEW DEGREES COOLER THAN THIS MORNING...OWING TO SLIGHTLY LOWER PWAT/S...AND LATE NIGHT CLEARING. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... TUE...UPPER LEVEL TROUGH WILL TRAVERSE REGION FROM W TO E DURING THE DAY. DESPITE LOW LEVEL DRYING...STEEP LAPSE RATES SHOULD ALLOW FOR AT LEAST ISOLATED TO SCATTERED SHOWERS/TSTMS AGAIN FROM LATE TUE MORNING INTO THE AFTERNOON. OTHERWISE...EXPECT MAXES TO REACH 75-80 WITHIN THE VALLEYS...WITH MAINLY UPPER 60S/LOWER 70S ACROSS THE HIGHER ELEVATIONS. TUE NT...OTHER THAN ISOLATED EVENING SHOWERS ACROSS SE AREAS...EXPECT MAINLY CLEAR SKIES. MIN TEMPS SHOULD FALL INTO THE LOWER/MID 50S ACROSS MANY VALLEY REGIONS...WITH SOME 40S POSSIBLE ACROSS THE NORTH COUNTRY...AS LOWERING PWAT/S AND LIGHT WINDS ALLOW FOR DECENT RADIATIONAL COOLING. PATCHY FOG MAY FORM AS WELL...ESP ACROSS SE AREAS WHERE SLIGHTLY HIGHER LOW LEVEL MOISTURE MAY INITIALLY REMAIN. WED...HIGH PRESSURE RIDGE SLIDES E ACROSS THE REGION. WITH WARMING MID LEVELS...WE DO NOT ANTICIPATE ANY SHOWERS AT THIS TIME. MAX TEMPS SHOULD WARM INTO THE LOWER/MID 80S ACROSS MANY VALLEY LOCALES...WITH MAINLY 70S ACROSS THE HIGHER ELEVATIONS...COOLEST ACROSS WEST FACING...UPSLOPE AREAS OF THE SOUTHERN GREEN MTNS AND BERKS. WED NT...CLEAR AND COOL TO START...THEN SOME CLOUDS INCREASE LATE WITHIN DEVELOPING MID LEVEL WARM ADVECTION. ISOLATED SHOWERS COULD REACH THE WESTERN ADIRONDACKS TOWARD DAYBREAK ON THU...AND THEREFORE WILL INCLUDE SLIGHT CHC POPS FOR LATE. && .LONG TERM /THURSDAY THROUGH MONDAY/... WENT WITH GMOS FOR DAY 4 AND HPC FOR DAYS 5-7. BEST CHANCE FOR SIGNIFICANT WETTING AFTER THURSDAY WILL BE WITH THE PASSAGE OF A COLD FRONT ON SUNDAY. UNTIL THEN...A RELATIVELY ZONAL UPPER LEVEL PATTERN MEANS FRIDAY AND SATURDAY WILL ALSO BE SOMEWHAT UNSETTLED WITH SEVERAL FRONTAL BOUNDARIES IN THE AREA. A UPPER LEVEL RIDGE WILL STRENGTHEN AS THE FRONT APPROACHES...AND THE EARLY PART OF THE WEEK WILL SHOW SIGNIFICANT IMPROVEMENT. BUT WITH THE HIGH EXPECTED TO SHIFT EAST PRETTY QUICKLY...THE FAIR WEATHER PROBABLY WONT LAST VERY LONG. HPC HIGH AND LOW TEMPERATURES ARE SEVERAL DEGREES COOLER THAN THE MEX GUIDANCE...ESPECIALLY DAYS 5 AND 6. MEX PROBABLY DOESNT FACTOR IN ENOUGH CLOUDS OR PRECIPITATIVE COOLING. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... MVFR FOG/HAZE AT ALL AIRPORTS OVERNIGHT...OTHERWISE...VFR. TS/SHRA WINDING DOWN TONIGHT WITH LOSS OF DAYTIME HEATING. ATMOSPHERE UNDERGOING GRADUAL STABILIZATION THRU WED...PARTICULARLY SOUTHERN AREAS. HAVE MENTIONED VCSH FOR KGFL AND KALB FOR TUE...BUT LEFT OUT FOR KPOU. PLENTY OF RECENT RAIN COUPLED WITH SOME RADIATIONAL COOLING WILL PROVIDE THE IMPETUS FOR SOME UNIFORM LIGHT FOG/HAZE OVERNIGHT...SHOULD BE NOTHING WORSE THAN MVFR. OMITTED HAZE AFT 11Z AS DRYING IN THE LOW LAYERS WILL BE SUFFICIENT TO PROVIDE GOOD AND IMPROVING VISIBILITIES FOR THE DAYTIME PERIODS. ANY SHRA/TSRA ON TUE WILL BE ISOLATED IN NATURE AND BE MOST PRONOUNCED IN THE VICINITY OF KGFL. PROBABILITY OF GOING BELOW VFR CIGS/VSBY WILL REMAIN EXTREMELY LOW EVEN IN SHOWERS. HIGH PRESSURE BUILDS IN FOR A FINE WED..BUT THU IS QUESTIONABLE DEPENDING UPON HOW FAST THE HIGH EXITS FOR A WARM FRONT. A GOOD SHOT OF RAIN APPEARS ON TAP THU NGT IN VCTY OF WARM FRONT WHICH BECOMES STATIONARY. UNSETTLED CONDITIONS REMAIN A POSSIBILITY FOR FRI AND SAT AS WE WAIT FOR A COLD FRONT...TIMED TO SWEEP THROUGH SAT NGT. OUTLOOK... TUE NGT-THU AM...VFR...NO WX. THU PM...VFR NO SIG WX PREV...CHC SHRA/TSRA WITH MVFR CIGS/VSBY. FRI...VFR...SLGT CHC -SHRA/-TSRA. SAT...VFR PREV...CHC SHRA/TSRA WITH MVFR/IFR CIG/VSBY. && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT THIS EVENING...AND AN UPPER LEVEL TROUGH PASSING THROUGH ON TUESDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST FOR WEDNESDAY. RELATIVE HUMIDITIES WILL RECOVER INTO THE 90-100 PERCENT RANGE TONIGHT...THEN FALL INTO THE 45-60 PERCENT RANGE FOR TUE AFTERNOON. HAINES INDICES WILL RANGE FROM 3 TO 4 TUE AFTERNOON. && .HYDROLOGY... PERSISTENT/TRAINING SHOWERS AND THUNDERSTORMS HAVE LED TO RISES ON SMALLER STREAMS AND CREEKS ACROSS PORTIONS OF THE MID HUDSON VALLEY AND NW CT...WHERE SEVERAL FLOOD ADVISORIES AND WARNINGS EXIST. WE WILL NEED TO WATCH FOR ADDITIONAL SHOWERS/TSTMS TO DEVELOP UPSTREAM FOR THESE SOUTHERN AREAS...AS ANY ADDITIONAL PRECIP COULD LEAD TO MORE SIGNIFICANT PROBLEMS. ELSEWHERE...THREAT FOR TRAINING OF SHOWERS/TSTMS SHOULD BE A BIT LESS OVERNIGHT. NEVERTHELESS...GIVEN RELATIVELY WEAK FLOW ALOFT...AND INITIALLY HIGHER PWAT/S...WILL STILL NEED TO WATCH FOR AT LEAST LOCALIZED URBAN AND SMALL STREAM FLOODING THROUGH THIS EVENING. ADDITIONAL SCATTERED SHOWERS AND TSTMS ARE EXPECTED TUE AFTERNOON...WITH DRY CONDITIONS THEN ANTICIPATED FOR TUE NIGHT THROUGH WED NIGHT. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...KL SHORT TERM...KL LONG TERM...HELLER AVIATION...BJF FIRE WEATHER...KL HYDROLOGY...KL
Hazardous weather outlook, Jun 23, 4:27 PM EDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 427 PM EDT MON JUN 23 2008 MAZ001-NYZ032-033-038>043-047>054-058>061-063-064-082>084-VTZ013>015- 241100- NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 427 PM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN BERKSHIRES OF WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING THE MID HUDSON VALLEY...AND SOUTHERN VERMONT. .DAY ONE...TONIGHT... SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS WITH ANY SEVERE THUNDERSTORMS. ANY THUNDERSTORMS COULD CONTAIN FREQUENT LIGHTNING. THUNDERSTORMS WILL BE TRACKING NORTHEAST AT 20 TO 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE TUESDAY MORNING INTO TUESDAY AFTERNOON...THEN AGAIN FRIDAY THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT. CTZ001-013-MAZ025-NYZ065-066-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- WESTERN DUTCHESS-EASTERN DUTCHESS- 427 PM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...THE SOUTHERN BERKSHIRES OF WESTERN MASSACHUSETTS...AND THE MID HUDSON VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT... SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS WITH ANY SEVERE THUNDERSTORMS. ANY THUNDERSTORMS COULD CONTAIN FREQUENT LIGHTNING. THUNDERSTORMS WILL BE TRACKING NORTHEAST AT 30 TO 40 MPH. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE AS SHOWERS AND THUNDERSTORMS MOVE ACROSS THE SAME AREA FOR SEVERAL HOURS. THIS COULD LEAD TO AREAS OF URBAN AND SMALL STREAM FLOODING THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE TUESDAY MORNING INTO TUESDAY AFTERNOON...THEN AGAIN FRIDAY THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT.
In the hours before
Local storm report, Jun 23, 8:09 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
809 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL HERKIMER 43.03N 74.99W
06/23/2008 M0.50 INCH HERKIMER NY BROADCAST MEDIA
&&
BGMSpecial weather statement, Jun 23, 8:41 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 841 PM EDT MON JUN 23 2008 NYZ065-066-240130- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 841 PM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM IN DUTCHESS COUNTY... AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HOPEWELL JUNCTION...OR ABOUT 9 MILES NORTHEAST OF BEACON...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... PAWLING BY 910 PM EDT WINGDALE BY 925 PM EDT IN ADDITION TO HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BGM
Special weather statement, Jun 23, 9:25 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 925 PM EDT MON JUN 23 2008 CTZ013-240230- SOUTHERN LITCHFIELD CT- 925 PM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM APPROACHING LITCHFIELD COUNTY... AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF NEW MILFORD...OR ABOUT OVER SHERMAN...AND MOVING EAST AT 24 MPH. THE THUNDERSTORM WILL BE NEAR... NEW MILFORD BY 935 PM EDT NEW PRESTON BY 945 PM EDT LITCHFIELD AND LITCHFIELD GREEN BY 1010 PM EDT IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BGM WWW.WEATHER.GOV/ALBANY
Local storm report, Jun 23, 9:52 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
952 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL WINGDALE 41.65N 73.56W
06/23/2008 E0.75 INCH DUTCHESS NY PUBLIC
TREES DOWN.
&&
BGMSpecial weather statement, Jun 23, 10:32 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1032 PM EDT MON JUN 23 2008 NYZ047-240315- SCHOHARIE NY- 1032 PM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM MOVING INTO SCHOHARIE COUNTY... AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 11 MILES WEST OF SUMMIT...OR ABOUT OVER MARYLAND...AND MOVING EAST AT 28 MPH. THE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF JEFFERSON BY 1050 PM EDT SUMMIT AND RICHMONDVILLE BY 1055 PM EDT 6 MILES SOUTH OF COBLESKILL BY 1105 PM EDT BREAKABEEN AND 9 MILES NORTH OF NORTH BLENHEIM BY 1110 PM EDT MIDDLEBURGH...6 MILES SOUTHWEST OF SCHOHARIE AND 8 MILES SOUTH OF CENTRAL BRIDGE BY 1115 PM EDT JPV
Local storm report, Jun 23, 10:50 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1050 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL THOMASTON 41.67N 73.07W
06/23/2008 E0.75 INCH LITCHFIELD CT PUBLIC
&&
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:02 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 43 min |
| Jun 24, 12:00 AM EDT | Severe Thunderstorm Warning | ALY | Columbia | 60 min |
| Jun 24, 12:26 AM EDT | Areal Flood Advisory | ALY | Columbia | 2 hr |
| Jun 24, 1:06 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 54 min |
| Jun 24, 1:57 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 63 min |
| Jun 24, 2:45 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 60 min |
| Jun 24, 4:02 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 41 min |
| Jun 24, 5:01 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Washington | 3 hr |
| Jun 24, 1:18 AM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 34 min |
Nearby
Flash Flood Warnings in New York, 2008Flash Flood Warnings in Massachusetts, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.